Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 1, 2012, 1:52 PM CST for Hempstead County, Lafayette County, Miller County, Arkansas; Bowie County, Cass County, Texas. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 1, 2012, 1:52 PM CST (19:52 UTC)
- Expired
- Feb 1, 2012, 2:29 PM CST
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Lafayette County, AR, Miller County, AR, Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 1:55 PM CST | HAIL 1 | 6 N Queen City, TX | |
| Feb 1, 2:00 PM CST | HAIL 1 | Domino, TX | |
| Feb 1, 2:12 PM CST | HAIL 0.75 | Fouke, AR | DIME SIZED HAIL IN FOUKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 12:37 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
811 WUUS54 KSHV 011952 SVRSHV ARC057-073-091-TXC037-067-012100- /O.NEW.KSHV.SV.W.0018.120201T1952Z-120201T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 152 PM CST WED FEB 1 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS... NORTHEASTERN CASS COUNTY IN NORTHEAST TEXAS... SOUTH CENTRAL HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS... NORTH CENTRAL LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS... CENTRAL MILLER COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 300 PM CST * AT 151 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES WEST OF FOUKE...OR 11 MILES NORTHEAST OF ATLANTA...AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GENOA AND GARLAND... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3354 9370 3333 9355 3315 9411 3329 9420 TIME...MOT...LOC 1953Z 241DEG 25KT 3326 9407 $$ 23
1 follow-up statement
924 WWUS54 KSHV 012029 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 229 PM CST WED FEB 1 2012 ARC057-073-091-TXC037-067-012039- /O.CAN.KSHV.SV.W.0018.000000T0000Z-120201T2100Z/ HEMPSTEAD AR-LAFAYETTE AR-MILLER AR-CASS TX-BOWIE TX- 229 PM CST WED FEB 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR BOWIE...CASS...MILLER... LAFAYETTE AND HEMPSTEAD COUNTIES IS CANCELLED... LAT...LON 3354 9370 3333 9355 3315 9411 3329 9420 TIME...MOT...LOC 2029Z 241DEG 25KT 3338 9381 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 12:40 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Feb 1, 12:40 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1240 PM CST WED FEB 1 2012 .DISCUSSION... WILL BE UPDATING THE ZONES TO INCLUDE THE SEVERE THUNDERSTORM WATCH NUMBER 20 WHICH WILL RUN UNTIL 8 PM CST. && .PRELIMINARY POINT TEMPS/POPS... SHV 59 75 62 73 58 / 30 20 50 80 70 MLU 57 75 61 76 59 / 30 20 50 80 70 DEQ 51 67 58 69 50 / 30 20 50 80 70 TXK 55 69 59 71 54 / 30 20 50 80 70 ELD 54 69 57 73 58 / 30 20 50 80 70 TYR 58 74 62 72 51 / 30 20 50 80 70 GGG 58 74 62 72 53 / 30 20 50 80 70 LFK 60 75 63 75 59 / 20 30 50 80 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Feb 1, 12:10 PM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 PM CST WED FEB 1 2012 ARZ050-051-059>061-070>073-LAZ001>006-012-OKZ077-TXZ096-097-108>112- 124>126-136>138-150-151-021200- BIENVILLE-BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN- GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LINCOLN-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NEVADA-PANOLA-RED RIVER TX-RUSK- SEVIER-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-WEBSTER-WOOD- 1210 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED STRONG THUNDERSTORMS...SOME OF WHICH COULD CONTAIN LARGE HAIL...WILL BE POSSIBLE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. THIS WOULD INCLUDE SOUTHEAST OKLAHOMA AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED OVER SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...AND SHOULD INCREASE IN AREAL COVERAGE AND INTENSITY AS THE UPPER LEVEL TROUGH SHIFTS EAST INTO THE AREA. WITH A VERY MOIST AIRMASS IN PLACE LATE TONIGHT...PATCHY DENSE FOG IS EXPECTED TO FORM ACROSS THE ENTIRE FOUR STATE REGION. THIS FOG COULD BECOME MORE WIDESPREAD AFTER MIDNIGHT AND WOULD LIKELY CONTINUE INTO MID THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A MORE VIGOROUS UPPER STORM SYSTEM TROUGH IS EXPECTED TO BECOME A CUTOFF LOW ACROSS THE FOUR CORNERS REGION THURSDAY INTO THURSDAY NIGHT. DISTURBANCES MOVING INTO OUR REGION FROM THE SOUTHWEST WILL COMBINE WITH THE DEEP MOISTURE IN PLACE...TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS DURING THE DAY FRIDAY...AND FRIDAY NIGHT. INSTABILITY COULD INCREASE FRIDAY INTO FRIDAY NIGHT WITH THE DEVELOPMENT OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE MIDDLE RED RIVER VALLEY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. HAIL WOULD BE THE PRIMARY THREAT WITH ANY THUNDERSTORMS THAT DEVELOP. THE ISOLATED NATURE OF THE EXPECTED CONVECTION WOULD LIKELY WARRANT A SEVERE THUNDERSTORM WATCH AND THE NECESSITY OF ACTIVATING SPOTTERS...EMERGENCY MANAGEMENT...AND HAM RADIO OPERATORS. LAZ010-011-013-014-017>022-TXZ149-152-153-165>167-021200- ANGELINA-CALDWELL-CHEROKEE-DE SOTO-GRANT-JACKSON-LA SALLE- NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX- SAN AUGUSTINE-SHELBY-WINN- 1210 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST LOUISIANA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF A LINE FROM JACKSONVILLE TO NEAR MONROE LOUISIANA. ANY THUNDERSTORMS THAT DEVELOP ACROSS THE REGION ARE NOT EXPECTED TO BECOME SEVERE. WITH A VERY MOIST AIRMASS IN PLACE LATE TONIGHT...PATCHY DENSE FOG IS EXPECTED TO FORM AGAIN ACROSS THE ENTIRE FOUR STATE REGION. THIS FOG COULD BECOME MORE WIDESPREAD AFTER MIDNIGHT AND WOULD LIKELY CONTINUE INTO MID THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A MORE VIGOROUS UPPER STORM SYSTEM TROUGH IS EXPECTED TO BECOME A CUTOFF LOW ACROSS THE FOUR CORNERS REGION THURSDAY INTO THURSDAY NIGHT. DISTURBANCES MOVING INTO OUR REGION FROM THE SOUTHWEST WILL COMBINE WITH THE DEEP MOISTURE IN PLACE...TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS DURING THE DAY FRIDAY...AND FRIDAY NIGHT. INSTABILITY COULD INCREASE FRIDAY INTO FRIDAY NIGHT WITH THE DEVELOPMENT OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT... AND HAM RADIO OPERATORS WILL NOT BE REQUIRED DURING THE AFTERNOON AND EARLY EVENING. 06
In the hours before
Local storm report, Feb 1, 1:26 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
126 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM HAIL GILLHAM 34.17N 94.31W
02/01/2012 E0.75 INCH SEVIER AR PUBLIC
PENNY TO DIME SIZE HAIL
&&
04Special weather statement, Feb 1, 1:45 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CST WED FEB 1 2012
ARZ050-OKZ077-012015-
MCCURTAIN-SEVIER-
145 PM CST WED FEB 1 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
GILLHAM...
AT 142 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES WEST OF DE QUEEN...MOVING
EAST AT 25 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
23Local storm report, Feb 1, 1:49 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
149 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 1 N BROKEN BOW 34.04N 94.74W
02/01/2012 E1.50 INCH MCCURTAIN OK CO-OP OBSERVER
CO OP OBSERVER REPORTS HAIL OF ALL SIZES WITH THE LARGEST
BEING A LITTLE SMALLER THAN A GOLF BALL
&&
04Local storm report, Feb 1, 1:50 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL 1 NW BROKEN BOW 34.04N 94.75W
02/01/2012 E0.25 INCH MCCURTAIN OK PUBLIC
PEA SIZE HAIL NORTHWEST SIDE OF BROKEN BOW
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 12:56 PM CST | Severe Thunderstorm Warning | SHV | Sevier | 34 min |
| Feb 1, 1:26 PM CST | Severe Thunderstorm Warning | SHV | Howard, Sevier | 34 min |
| Feb 1, 2:24 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller | 66 min |
| Feb 1, 3:22 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Union | 32 min |
| Feb 1, 6:23 AM CST | Dense Fog Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.